Top
10
Doctor insights on: Metoprolol Dangers

Share
1

1
Is it dangerous to mix alcohol with the drug toprol (metoprolol)?

Is it dangerous to mix alcohol with the drug toprol (metoprolol)?

Yes: Mixing drugs and alcohol is dangerous and never is a good idea. Alcohol might add to drowsiness that you might experience while taking this medication. In some cases, alcohol might decrease the effectiveness of medication. Rule of thumb: don't mix medicine and alcohol -- it's safer that way. ...Read more

Dr. Prakash Deedwania
701 doctors shared insights

Metoprolol (Definition)

Metoprolol belongs to the calss of medications know as beta-blockers. It has many functions, including lowering pulse and blood pressure. It can also be used in people who have weak heart muscles to stop/slow the progression of the disease and perhaps even ...Read more


2

2
Are there any dangers in taking metoprolol ER just as needed instead of everyday? I'm taking it for anxiety

Are there any dangers in taking metoprolol ER just as needed instead of everyday? I'm taking it for anxiety

Wrong drug: Use the shortacting form: Metoprolol Tartrate - it has a faster onset of action. The ER form takes a while to work. Even better yet, use Propranolol (short acting form). It crosses the blood brain barrier more readily and is more effective. It even has an indication for "stage fright" ...Read more

3

3
Is there any danger in taking metoprolol and snoking cannabis? I know u shouldnt smoke but is there more danger with beta?

Is there any danger in taking metoprolol and snoking cannabis? I know u shouldnt smoke but is there more danger with beta?

Beta blocker and MJ: No special danger with these two - you are right, smoking cannabis has potential harm -- for lungs, bronchi, brain, testicles, psyche. Recommend you determine to live as healthily as possible ...Read more

See 1 more doctor answer
5

5
I take vyvanse (lisdexamfetamine).can that cause me to not sleep? no sleep in 5 days i have mitral valve prolapse is it dangerous for me to take my Metoprolol right now?

I take vyvanse (lisdexamfetamine).can that cause me to not sleep? no sleep in 5 days i have mitral valve prolapse is it dangerous for me to take my Metoprolol right now?

Consult your cardio: long-term Vyvanse (lisdexamfetamine) use can be associated with heart disease and complications. If you are taking Vyvanse (lisdexamfetamine), have a prescription for metoprolol, have known mitral valve prolapse and have not slept in 5 days your medications may need to be adjusted. I suggest to see a physician ...Read more

6

6
Danger to combine multaq400, rivaroxaban20, and metoprolol succinate25? To control a fib and clotting plus high bp?

Not really: There are no significant interactions between those meds other than both metoprolol and Multaq can slow the heart rate excessively. Multaq isn't particularly effective at preventing af and should not be used as a heart rate controlling agent when af is permanent. ...Read more

7

7
If I was given 25 mg metoprolol once at ER to help my heart rate, can I safely not take anymore? I heard it's dangerous to stop it suddenly.

Probably.: certainly if it was over a day ago, it is out of your system. The body needs at least days to get used to it. One dose isn't going to get your body used to it. BUT the same condition that had the ER give it to you once is likely still there now. Not taking it will likely have those conditions pop back. ...Read more

8

8
On metoprolol tartrate (25mg) but my anxiety/panic still causes arrythmias at times. Is this dangerous?

On metoprolol tartrate (25mg) but my anxiety/panic still causes arrythmias at times. Is this dangerous?

Arrythmias: Hi Jackie709 Probably not Jackie as these are usually of a supraventricular tachycardia TYPE, (palpitations) or benign atrial ectopics,(PACs) or PAT, paroxysmal atrial tachycardia, but I cannot be sure unless I can see an ECG taken while you are having an attack. Could you upload one for me to comment on.thanks ...Read more

9

9
Tachycardia of 102-116 for ten straight days no other symptoms---dangerous? Wearing patch monitor. On no medications after two years on toprol (metoprolol).

Could be: A tachycardia of that magnitude that is persistent at your age is strongly suggestive of an arrhythmia or cardiac irregularity more likely due to atrial fibrillation. You need to see your doctor as this put you at risk for stroke even if you have no symptoms. Also you need an adjustment of your medication to control your heart rate. ...Read more

See 1 more doctor answer